Alert archive / Kentucky / Flash Flood Watches in 2015
Flash Flood Watch 7, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Jul 5, 2015, 12:56 AM EDT for 32 counties in Kentucky. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2015, 12:56 AM EDT (04:56 UTC)
- Expired
- Jul 6, 2015, 4:14 AM EDT
- In force
- 27 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 32 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 11:16 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 4, 11:16 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1116 PM EDT SAT JUL 4 2015 .UPDATE... ISSUED AT 1116 PM EDT SAT JUL 4 2015 SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST ALONG AND SOUTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDORS. HAVE ACCOUNTED FOR BETTER COVERAGE WEST OF I-75 THAT IS ONGOING. THE MOSAIC RADAR REVEALS MORE SUSTAINED CONVECTION STILL PIVOTING ACROSS THE WESTERN HALF OF TENNESSEE AND THE LATEST HIGHER RESOLUTION SHORT TERM GUIDANCE CONTINUES TO ADVERTISE A DIMINISHING TREND TO THE CURRENT ACTIVITY ACROSS OUR AREA THROUGH AROUND MIDNIGHT...BEFORE BRINGING IN MORE WIDESPREAD ACTIVITY CLOSER TOWARDS DAWN. LOCALLY HEAVY RAINFALL REMAINS A CONCERN OVERNIGHT...PARTICULARLY IN AREAS THAT SEEN HEAVY RAINFALL OVER THE PAST SEVERAL DAYS...ALTHOUGH WILL FOREGO ANY ADDED HEADLINES FOR NOW AS THE MORE SUSTAINED HEAVIER CONVECTION LOOKS TO STAY MAINLY ACROSS TENNESSEE. UPDATES HAVE BEEN SENT. UPDATE ISSUED AT 838 PM EDT SAT JUL 4 2015 ISOLATED CONVECTION IS SHRINKING IN COVERAGE THROUGH EARLY THIS EVENING ACROSS OUR SOUTH...ALTHOUGH WITH VERY LITTLE MOVEMENT...SOME OF THE CELLS ARE PUTTING DOWN SOME HEAVY LOCALIZED RAINFALL. THERE IS STILL GOOD AGREEMENT THAT THESE WILL WIND DOWN OVER THE NEXT HOUR OR SO. A LULL IN THE ACTIVITY IS THEN EXPECTED UNTIL AFTER MIDNIGHT...WHEN FORCING BEGINS MOVING IN FROM THE SOUTHWEST OUT AHEAD OF AN APPROACHING SHORT WAVE TROUGH. HAVE TIMED THESE HIGHER POPS A BIT LATER THAN PREVIOUSLY...BASED ON A BLEND OF THE SHORT TERM MODEL GUIDANCE. UPDATES HAVE BEEN SENT. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 257 PM EDT SAT JUL 4 2015 MODELS ARE IN FAIRLY GOOD AGREEMENT OVER THE NEXT 36 HOURS. PRESENTLY...A STALLED FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTHERN KENTUCKY THIS AFTERNOON...WITH ISOLATED TO SCATTERED SHOWERS CONTINUING TO DEVELOP ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA. THESE SHOWERS WILL SLOWLY WIND DOWN AS INSTABILITY DROPS OFF THIS EVENING...PROVIDING A GOOD LULL FOR OUTDOOR FESTIVITIES THIS EVENING. HOWEVER...A SHORTWAVE TROUGH OVER ARKANSAS AND WESTERN TENNESSEE WILL SLOWLY ROTATE EAST-NORTHEAST TONIGHT AND SUNDAY. THIS WILL SPREAD CLOUDS AND PRECIPITATION BACK INTO THE AREA FROM LATE TONIGHT THROUGH SUNDAY. GIVEN THE CURRENT EXPECTED TRACK...THERE WILL BE DECENT GRADIENT IN POPS ACROSS THE AREA INTO THE DAY SUNDAY WITH THE HIGHEST RAIN CHANCES IN SOUTHEAST KENTUCKY...DROPPING OFF AS YOU HEAD NORTHWEST TOWARDS LEXINGTON. GIVEN THE GOOD LIFT AND MOISTURE IN PLACE...HAVE BUMPED POPS UP TO CATEGORICAL ACROSS SOUTH/SOUTHEAST KENTUCKY LATE TONIGHT THROUGH SUNDAY. OVERALL...LAPSE RATES AREN'T THAT GREAT...SO THUNDER MAY NOT OCCUR...BUT LEFT AN ISOLATED THUNDERSTORM IN THE FORECAST GIVEN THE TIME OF YEAR. PRECIPITATION AND CLOUD COVER WILL KEEP HIGHS DOWN ON SUNDAY. BY SUNDAY NIGHT...THIS WAVE SHOULD FINALLY MAKE ITS MOVE TO THE EAST/NORTHEAST...WITH RAIN CHANCES DECREASING OVERNIGHT. MAY KEEP CLOUDS AROUND THROUGH THE NIGHT...SO ANOTHER NIGHT OF LOWS IN THE 60S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 335 PM EDT SAT JUL 4 2015 THE PERIOD IS EXPECTED TO BEGIN WITH A WEAK UPPER LEVEL LOW GRADUALLY SHIFTING NORTH AND EAST OF THE REGION AND MERGING WITH A TROUGH APPROACHING THE NORTHERN AND WESTERN GREAT LAKES REGION. A SFC BOUNDARY WILL ALSO APPROACH THE OHIO VALLEY BY MIDWEEK AS THE UPPER TROUGH MOVES THROUGH ONTARIO AND THE GREAT LAKES AND INTO QUEBEC AND THE NORTHEASTERN CONUS. HEIGHTS ARE PROJECTED TO RISE ACROSS THE SOUTHEAST DURING THE SECOND HALF OF THE WEEK WHICH WILL KEEP THE BOUNDARY OR ITS REMNANTS GENERALLY STALLED OUT OVER THE OH VALLEY REGION OR ONLY SLOWLY SAGGING SOUTH INTO EASTERN KY THROUGH THE END OF THE PERIOD. THIS PATTERN SHOULD RESULT IN UNSETTLED AND AT TIMES WET WEATHER ACROSS EASTERN KY. POPS WILL HAVE A GENERAL DIURNAL FLAVOR FOR MOST OF THE PERIOD...ALTHOUGH WITH THE FRONT STALLING OUT IN THE VICINITY...CONVECTION CANNOT BE RULED OUT AT ANY POINT. THE BEST CHANCE FOR RAIN APPEARS TO BE AT MIDWEEK WHEN THE FRONT IS EXPECTED TO START TO STALL NEAR THE OH RIVER. TEMPERATURES SHOULD ALSO REMAIN CLOSE TO...IF NOT SLIGHTLY BELOW NORMALS...FOR HIGHS AND NEAR NORMAL FOR LOWS. TEMPERATURES MAY WARM A BIT AT THE THE PERIOD...PENDING THE STRENGTH OF THE RIDGE ACROSS THE SOUTHEASTERN STATES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 838 PM EDT SAT JUL 4 2015 VFR CONDITIONS WILL LIKELY HOLD ACROSS THE AREA THROUGH THE FIRST PART OF THE OVERNIGHT...AS ISOLATED CONVECTION WINDS DOWN AND LOWER CLOUDS SCATTER OUT. CEILINGS WILL THEN LOWER FROM SOUTHWEST TO NORTHEAST BETWEEN 06 AND 12Z...OUT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. MVFR/IFR CEILINGS WILL MOVE IN WITH RAIN SHOWERS AND PERHAPS A FEW THUNDERSTORMS...ESPECIALLY ALONG AND SOUTH OF A LINE FROM SME TO PBX. CONDITIONS WILL GRADUALLY IMPROVE LATE SUNDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...KAS LONG TERM...JP AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 4, 10:58 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1058 PM EDT SAT JUL 4 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1058 PM EDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG AND SOUTH OF THE MOUNTAIN PARKWAY. ANY SLOW-MOVING SHOWERS OR THUNDERSTORMS WILL BRING A THREAT OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS/GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:09 PM EDT | Areal Flood Advisory | JKL | Leslie | 66 min |
| Jul 4, 8:18 PM EDT | Areal Flood Advisory | JKL | Laurel | 57 min |
| Jul 4, 8:24 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 66 min |
| Jul 4, 8:53 PM EDT | Areal Flood Advisory | JKL | Clay, Laurel | 52 min |
| Jul 4, 9:44 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel | 61 min |
| Jul 4, 10:05 PM EDT | Flash Flood Warning | JKL | Laurel | 115 min |
| Jul 4, 10:15 PM EDT | Flash Flood Warning | JKL | Clay | 2 hr |
| Jul 5, 12:06 AM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jul 5, 12:17 AM EDT | Areal Flood Warning | JKL | Clay | 3 hr |
| Jul 5, 1:18 AM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 3 hr |
| Jul 5, 2:52 AM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jul 5, 3:13 AM EDT | Flash Flood Warning | JKL | McCreary, Whitley | 3 hr |
| Jul 5, 5:31 AM EDT | Areal Flood Advisory | JKL | Laurel, Rockcastle | 3 hr |
| Jul 5, 8:22 AM EDT | Areal Flood Advisory | JKL | Estill, Menifee, Montgomery, Morgan, Powell, Wolfe | 3 hr |
| Jul 5, 8:45 AM EDT | Flash Flood Warning | JKL | Menifee, Montgomery, Powell | 3 hr |
| Jul 5, 2:14 PM EDT | Areal Flood Advisory | JKL | Knott, Letcher, Perry | 3 hr |
| Jul 5, 3:16 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 119 min |
| Jul 5, 3:55 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell | 2 hr |
| Jul 5, 3:58 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jul 5, 4:11 PM EDT | Areal Flood Advisory | JKL | Magoffin | 3 hr |
| Jul 5, 6:08 PM EDT | Areal Flood Advisory | JKL | Pulaski | 112 min |
| Jul 5, 6:17 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 118 min |
| Jul 5, 6:43 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 2 hr |
| Jul 5, 7:18 PM EDT | Areal Flood Advisory | JKL | Letcher | 117 min |
| Jul 5, 7:36 PM EDT | Areal Flood Advisory | JKL | Martin | 114 min |
Nearby
Flash Flood Watches in Kentucky, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.